Alert archive / Idaho / Wind Advisories in 2025

Wind Advisory 7, NWS Pocatello, ID

March 19, 20258 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Mar 19, 2025, 12:34 PM MDT for 8 counties in Idaho. It took effect at Mar 20, 2025, 10:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2025, 12:34 PM MDT (18:34 UTC)
In effect from
Mar 20, 2025, 10:00 AM MDT
Expired
Mar 20, 2025, 6:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WWUS75 KPIH 191834
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1234 PM MDT Wed Mar 19 2025

IDZ052>054-201200-
/O.NEW.KPIH.WI.Y.0007.250320T1600Z-250321T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-
Including the cities of American Falls, Blackfoot, Pocatello, Mud
Lake, Rexburg, St. Anthony, Idaho Falls, INL, Shelley, Craters of
the Moon NM, and Fort Hall
1234 PM MDT Wed Mar 19 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper 
  Snake River Plain.

* WHEN...From 10 AM to 6 PM MDT Thursday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

GK
2 follow-up statements
940 
WWUS75 KPIH 200934
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
334 AM MDT Thu Mar 20 2025

IDZ052>054-210000-
/O.CON.KPIH.WI.Y.0007.250320T1600Z-250321T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-
Including the cities of INL, American Falls, St. Anthony,
Blackfoot, Craters of the Moon NM, Pocatello, Idaho Falls, Mud
Lake, Shelley, Rexburg, and Fort Hall
334 AM MDT Thu Mar 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM 
MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper 
  Snake River Plain.

* WHEN...From 10 AM this morning to 6 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

McKaughan
815 
WWUS75 KPIH 202341
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
541 PM MDT Thu Mar 20 2025

IDZ052>054-210045-
/O.EXP.KPIH.WI.Y.0007.000000T0000Z-250321T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-
Including the cities of Idaho Falls, Fort Hall, Mud Lake,
Pocatello, Craters of the Moon NM, Rexburg, INL, Shelley,
Blackfoot, St. Anthony, and American Falls
541 PM MDT Thu Mar 20 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Pockets of wind gusts around 40 mph will continue for the next hour 
or two, but the overall trend will be for gusts to diminish through 
the night. Therefore, the wind advisory will expire as planned.

$$

Visit weather.gov/pocatello for more information.

AM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 19, 2:01 AM MDT, 10 hours 33 minutes earlier.

Area forecast discussion, Mar 19, 2:01 AM MDT, 10 hours 33 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
201 AM MDT Wed Mar 19 2025

.SHORT TERM...Today and Thursday
Early morning satellite imagery shows gradually clearing skies
across eastern Idaho as a transient ridge of high pressure shifts
over the region today. Still seeing a bit of lingering clouds across
the far southeastern portion of the Gem State but even these should
deteriorate throughout the morning with mostly clear skies expected
for much of the region today. Despite the sunshine, temperatures
will remain on the cooler side of normal today with valley highs in
the low to mid 40s, 30s across our higher terrain areas. With high
pressure in place, not expecting any precip today and winds will be
light.

Things begin to change later tonight as the ridge continues to
move quickly to the east and we start to feel the influence from
our next weather system. Cloud cover and winds will begin to
increase a bit late this evening but mainly into the early morning
hours on Thursday. Precip should move into the central mountains
after midnight and overspread the rest of eastern Idaho by the
time the sun comes up Thursday AM. Most of the precipitation
appears to be focused across the higher terrain of the central
mountains and eastern highlands with this feature but some of the
hi-res CAMs do show some precip making it in to the Snake Plain
and Magic Valley. This system won't have a ton of precip with it
however as the current forecast shows a few hundredths at best
outside of the higher terrain areas with a tenth or two across the
higher terrain. Cold temperatures would likely support snow as
the dominant precip type throughout the area. Snowfall amounts
generally look to range from around 2 to maybe 5-6 inches across
the central mountains and eastern highlands with just a trace to
maybe a tenth or two in the lower valleys. Winds will also
increase throughout the day on Thursday as the pressure gradient
tightens with the U/L trough moving north of the region. Could be
close to Wind Advisory levels in spots (Arco Desert, Snake Plain)
so we may need a Wind Advisory on subsequent forecasts.

.LONG TERM...Friday through next Wednesday.
Models are closing the gap on Friday in-between systems, with
growing consensus for very light ongoing showers in the central and
eastern mountains. Accumulations will be very minimal with
precipitation intensity increasing heading into Saturday morning.
Temperatures will consistently increase throughout the extended
timeframe, resulting in rising snow levels and very little potential
for locations below 5,000 feet to see any snow accumulation on
Saturday. Snow totals will range 2 to 7 inches above 6,000 feet with
locally higher totals along the highest peaks of the Sawtooths,
Centennials, and Big Holes. Another round of moderate winds will
accompany this system as strong 700 mb winds mix down, supporting 35
to 45 mph surface gusts. Sunday through Wednesday are looking
increasingly dry as high pressure builds over the West coast.  We
will observe a dramatic jump in high temperatures on Monday and
Tuesday as high pressure strengthens, with daytime highs rising into
well-above normal territory into the 60s and 70s come Wednesday.
Cropp

&&

.AVIATION...
High pressure building overhead will keep conditions dry today with
only FEW to SCT clouds. Southerly winds will be breezy during the
afternoon at KPIH, KIDA, and KBYI, with gusts to around 20 kts.
Otherwise, expect winds to 8 kts or less and the typical diurnal
wind pattern at KSUN. Cloud cover will increase from west to east
after 00z tonight, precipitation chances after 06z, and winds will
really begin to increase areawide around 12z Thursday as the next
trough approaches. Cropp

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in Idaho, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.